Even when I'm off the shot it could take 6 weeks to 12 months for my body reset. With the shot I've had irregular bleeding the entire time. Didn't bleed for a year, then started spotting on and off. Lost track of when my 'period' should be bc I never get one, just spotting for times . Recently missed my first shot ever. The window was July 24 to Aug 10. I had unprotected sex the 10th and he came inside of me. I called the doctor and she just kept saying well if you don't want to get pregnant take plan b, when all this time I thought even tho i didn't get it my body is used to it and it usually takes women along timentonget pregnant. The plan b is making me feel sick, what should I expect ??? Is there a chance I am pregnant even tho I took the plan b less than 24hr after? Will I get a period again ...
It can take anywhere from 0-18 months to regain fertility, once stopping using Depo.
If you are getting irregular bleeding after you've had more than 3 shots, then your Doctor can bring your next couple of shots forward to 8/9 weeks, rather than 11/12 week intervals. This will likely stop the bleeding, & you can return to having them at normal intervals again.
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you experienced is break-through/hormonal bleeding.
No one could guarantee that you'd be covered against pregnancy after the date that your shot was due. It is unlikely to become pregnant that soon, but not impossible. Sperm can live inside a woman for up to 5/6 days after sex. That means that if you happened to ovulate (release an egg) 5 days after your Depo was due, then it could meet with that sperm & you could become pregnant.
Plan B is a huge does of hormone, that can make you feel lots of hormonal symptoms for up to a couple of weeks after using it. It can also cause irregular bleeding, some of which could be very heavy.
Plan B is not 100% guaranteed. It depends how soon after sex you took it, as to how effective it actually is.
Given the circumstances that you've described, it is highly unlikely that you would now be pregnant, although this is an old post, so you could do a pregnancy test now, to be sure.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jan 2014 • 1 answer
Posted 10 Mar 2015 • 1 answer
Posted 19 Mar 2016 • 1 answer
Posted 12 Sep 2016 • 1 answer
Posted 29 Apr 2017 • 1 answer